not being weaned off preds????

i have been in hospital last couple of days with my asthma. (always fun) anyway ive been on preds constantly since may was weaning myself down last week, got bad again got put back up again, now leaving hospital today the consultant on duty said to take 45g for another 5 days and then stop. at the time i was just happy to go home, but then i thought about it since i got home and isnt it a bit much to stop suddenly from that much for as long as i been with them (weaning myself off i only got to 25g) to nothing. am i being over cautious or should i go see my asthma nurse or gp monday to double check???? i know it sounds odd and im getting all confuddled. but i dont really want to keep taking them unless i have to but i dont want to end up ill again!!

thanks in advance

7 Replies

oldestnewest
  • hi,

    Yes I would double check with your doc or asthma nurse as usually after being on them

    3 weeks you need weaning off them xxxx

  • Please go and see your asthma nurse on monday!

    Plumie

  • The advice on 'weaning off' seems to vary. I always weaned off, going right down to lowest tab (I'm sure there used to be a tab lower than 5mg) and I've been taking preds on and off for over 40 yrs! But one GP told me a couple of years ago that I could just stop after a 2 week course. My son has been on courses for 1-4 weeks and I always wean him off if he's been on them more than 2 weeks (this was okayed by our GP).

    So it is confusing and I dont think you are being over-cautious cconsta1. If I were you I would just double check with your asthma nurse or GP on Mon and explain your concerns about just stopping after a dose of 45mg. Good luck and I hope you get it sorted.

  • If you've been on since may you definitely need weaning!! If not you face a whole lot of scary effects including adrenal insufficiency. I'm sure your resp nurse will agree! I've been on since june-ish and needed weaning!

    Good luck!

  • I think the doc has a made a mistake here, and so I would certainly question this advice. I have used pred constantly for 20 odd years, and when I have to up the dose, I once recovered don't just drop straight down to my maintenance dose. Even if you are not adrenalin suppressed, coming off pred like that after several months of taking it would be extremely unpleasant.

  • hi-hope you are feeling better- when ive taken steroids for any length of time i have to half the dose for the same amount of days so its odd that you werent given more advice x

  • thank u for ur advice everyone, was good to know i wasnt over reacting, i went to my gp and he was shocked the consultant did this, and sorted it all out. he also put a complaint in about him because being the top man he shouldnt have made such a basic error.

    good job i thought about it really.

    :) X

You may also like...